I have an ongoing rash that appears on the my hands, ankles, knee area, elbows, ears and lower back. These rashes appeared after I was on 2 courses of antibiotics and at the time the rash was all over my body. Over the years it is now confined to the above areas. I have already had the rash on my forehead biopsied and they found it was skin lupus. The past year I have been suffering for alot of aches and pains plus fatigue. My ANA read positive at xmas and I have been referred to a rheumatologist. He is running a load of blood tests but I havent got another appointment for 3 months. The rash is usually red, raised, itchy and sore. The last few months they have been getting blood blisters and broken blood vessels in the actual rash area. Today they were just red till I took and shower and the blood blisters appeared. I cannot get an answer as to what this rash is. Any idea's would be appreciated.
Since you had a rash that was biopsied to be lupus, it is likely that these rashes are also skin lupus. Along with this you could be having systemic lupus. The possibility of lupus affecting blood vessels and causing vasculitis or their inflammation is also possible. There are a wide variety of rashes due to vasculitis, including: tender bumps in the tips of the fingers or toes; rashes that look like splinters under the nailbeds; ulcers that form around the ankle joints or on the legs; and tender red bumps on the shins. Your rashes appear to be due to lupus vasculitis. Do discuss this with your doctor. Take care!
Thanks for getting back and I do get tender red bumps on tips of my fingers. Rheumy is thinking CFS, MCTD, Fibromyaligia but is also taking into account the lupus. As I said the aches and pains really only started at xmas and fatigue is something I've had since a teen.
I'll say it to him on my next visit and thankfully have a decent photo of it to show.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.